Alert archive / Wyoming / Special Weather Statements in 2011
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Jun 23, 2011, 7:21 PM MDT for Hot Springs County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2011, 7:21 PM MDT (01:21 UTC)
- Expired
- Jun 23, 2011, 8:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Riverton, WY
County Hot Springs County, WY
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 2783 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
285
WWUS85 KRIW 240121
SPSRIW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
721 PM MDT THU JUN 23 2011
WYZ002-003-005>007-015>017-240200-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-OWL CREEK AND BRIDGER
MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN
WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS
EAST WY-
721 PM MDT THU JUN 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHAKIE...HOT SPRINGS...
EXTREME SOUTHERN PARK AND NORTHERN FREMONT COUNTIES UNTIL 800 PM
MDT...
AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DOUBLE CABIN
CAMPGROUND TO 6 MILES NORTHEAST OF U.S. HWY 287/26 MILE MARKER 80 TO
U.S. HWY 287/26 MILE MARKER 90 TO 12 MILES SOUTHWEST OF BULL LAKE...
AND MOVING EAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
U.S. HWY 26 MILE MARKER 100 AND WASHAKIE NEEDLES AROUND 725 PM MDT.
PILOT BUTTE RESERVOIR...PAVILLION AND MORTON AROUND 730 PM MDT.
GRASS CREEK RD...STATE HWY 134 MILE MARKER 20...STATE HWY 132...OCEAN
LAKE...ANCHOR DAM AND KINNEAR AROUND 735 PM MDT.
OWL CREEK RD AROUND 740 PM MDT.
GRASS CREEK AND MISSOURI FLAT RD AROUND 745 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. A FLOOD WARNING IS IN EFFECT FOR
PORTIONS OF THE ADVISED AREA AROUND DUBOIS...A FLOOD WATCH IS IN
EFFECT FOR THE REST OF THE AREA...FLOODING MAY BEGIN OR WORSEN
SUDDENLY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. DO NOT
ENTER FLOOD WATERS UNDER ANY CIRCUMSTANCE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4404 10814 4358 10772 4344 10768 4318 10779
4302 10927 4322 10929 4336 10963 4384 10973
TIME...MOT...LOC 0117Z 261DEG 70KT 4382 10945 4344 10909
4330 10904 4312 10913
$$
ALLENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jun 23, 2:54 PM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 23, 2:54 PM MDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 254 PM MDT THU JUN 23 2011 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT CONVECTION THIS MORNING AND EARLY AFTERNOON WAS SIGNIFICANTLY ABOVE WHAT WAS PREVIOUSLY EXPECTED OR GENERATED IN THE MODELS. GOOD UPPER DIVERGENCE FROM A 6O KT JET TO THE SOUTH HAS BEEN THE MAIN DRIVING FORCE ACROSS LINCOLN...SUBLETTE...FREMONT AND NATRONA COUNTIES. HEATING TO THE NORTH HAS NOW DRIVEN CONVECTION OVER TETON AND PARK COUNTIES AND SHOULD SPREAD ACROSS THE BIG HORN BASIN...BIGHORN MOUNTAINS AND JOHNSON COUNTIES THROUGH THIS EVENING. EXPECT CONVECTION TO BE MORE WIDESPREAD ON FRIDAY AS WELL. SATURDAY SHOULD SEE MORE THAN THE MODELS ARE PRODUCING AS WELL AND HAVE INCREASED PRECIPITATION PROBABILITIES...ESPECIALLY IN THE MOUNTAINS AND NORTH. TEMPERATURES WERE COOLER UNDER THE AREA OF WIDESPREAD SHOWER AND EMBEDDED THUNDERSTORM ACTIVITY FROM WEST CENTRAL THROUGH EAST CENTRAL. THE AREAS NORTH AND SOUTH WARMED PRETTY MUCH AS EXPECTED. EXPECT DAYTIME CONVECTION FRIDAY AND SATURDAY WILL HAVE COOLING IMPACT AS WELL BUT THE LOCATION IS HARD TO DETERMINE AT THIS TIME. TEMPERATURE IMPACT ON SNOW MELT IS ADDRESSED BELOW IN THE HYDROLOGY SECTION. .LONG TERM...SUNDAY THROUGH THURSDAY SEASONABLY COOL AND UNSETTLED CONDITIONS WILL LINGER OVER THE NORTH THROUGH SUNDAY WHILE WARM AND DRY CONDITIONS PREVAIL OVER THE SOUTH. ABOVE NORMAL TEMPERATURES EXPECTED TUESDAY THROUGH THURSDAY. SLIGHT CHANCES OF LATE DAY THUNDERSTORMS WILL CONTINUE OVER NORTHERN WYOMING THROUGH THIS PERIOD. MEDIUM RANGE GLOBAL MODELS SHOWING LESS SPREAD THROUGH THIS PERIOD THAN PREVIOUS RUNS. AGREEMENT IN THE INITIAL PERIOD IN DRIFTING TAIL END OF TROUGH ACROSS THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS SUNDAY WITH ASSOCIATED FRONTAL BOUNDARY PUSHING SOUTH INTO NORTH CENTRAL AND EASTERN WYOMING. BEST MOISTURE AND INSTABILITY WILL BE ALONG AND EAST OF THIS BOUNDARY WITH A DRIER WESTERLY FLOW ACROSS THE WEST AND SOUTH. AN UPPER RIDGE TRANSLATES THE NORTHERN ROCKIES ON MONDAY AS UPSTREAM TROUGH SHARPENS ALONG 130W. UNSEASONABLY WARM SW FLOW DEVELOPS TUESDAY AND WEDNESDAY BETWEEN THIS TROUGH AND STRENGTHENING RIDGE OF HIGH PRESSURE OVER THE SOUTHERN U.S. BOTH GFS AND ECMWF BRING SHORTWAVE IN SW FLOW ACROSS AREA TUESDAY NIGHT AND WEDNESDAY WITH GFS MUCH STRONGER WITH THIS FEATURE. FORECAST WEIGHTED TOWARD ECMWF WITH THIS ENERGY DAMPENING OUT MORE INTO STRONG EXPANDING RIDGE. ECMWF CONTINUES TO EXPAND HOT RIDGE ACROSS THE ROCKIES AND CENTRAL U.S. THROUGH THURSDAY WHILE GFS LOWER WITH HEIGHTS ACROSS NE PACIFIC AND NW U.S. FORECAST CONTINUES TO SIDE WITH ECMWF...ON WARMER SIDE OF GUIDANCE TEMPERATURES AND SLIGHT CHANCES OF LATE DAY THUNDERSTORMS CONFINED TO THE NORTH. && .AVIATION... SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH THE EVENING ACROSS THE NORTHERN HALF OF THE FORECAST AREA. THESE SHOWERS AND THUNDERSTORMS WILL BRING PERIODS OF MVFR CIGS AND MOUNTAIN OBSCURATIONS. STRONGER STORMS ARE POSSIBLE OVER THE NORTHERN THIRD OF THE STATE THROUGH 06Z. VFR CONDITIONS CAN BE EXPECTED AFTER 06Z WITH SHOWERS REDEVELOPING BY 14Z OVER WESTERN WYOMING. THUNDERSTORMS WILL DEVELOP AFTER 18Z FOR THE BIG HORN BASIN AND JOHNSON AND NATRONA COUNTIES. SOME OF THESE STORMS WILL BE STRONG WITH GUSTY WINDS AND HAIL. AIRPORTS AFFECTED FRIDAY INCLUDE KCOD...KWRL...KGEY...KBYG...AND KCPR. && .HYDROLOGY... THE WIND RIVER FROM DUBOIS TO RIVERTON CONTINUES TO RISE TO NEAR FLOOD STAGE. A FLOOD WATCH HAS BEEN ISSUED. THE GREEN RIVER FROM WARREN BRIDGE TO FONTENELLE CONTINUES TO RISE AND IS EXPECTED TO BE NEAR FLOOD STAGE BY TUESDAY. THE FORKS OF THE SHOSHONE CONTINUE TO RISE AS WELL. SMALL CREEKS AND HEADWATER STREAMS THAT ARE ALREADY FLOWING AT MODERATE TO HIGH LEVELS ARE EXPECTED TO RUN ABOVE BANKFULL FRIDAY THROUGH SUNDAY. WARMER MOUNTAIN TEMPERATURES TODAY WILL INCREASE SNOWMELT BELOW 10000 FEET. RUN OFF HAS BEEN BETWEEN 1.5 AND 2 INCHES FROM THIS SNOW PACK AND IS EXPECTED TO CONTINUE AROUND THIS RATE. SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ACROSS NORTHERN WYOMING THIS EVENING HOWEVER THESE STORMS WILL MOVE FAIRLY QUICKLY. ON FRIDAY...COOLER TEMPERATURES WILL PREVAIL ACROSS NORTHERN WYOMING WHILE TEMPERATURES WILL REMAIN WARM ACROSS THE SOUTH. THE BEST POTENTIAL FOR SIGNIFICANT RAIN PRODUCING THUNDERSTORMS WILL BE ACROSS NATRONA AND JOHNSON COUNTIES FRIDAY AFTERNOON AND EVENING. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BE MORE ISOLATED OVER THE WEEKEND WITH NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES ACROSS THE NORTHERN BASINS AND NEAR OR ABOVE NORMAL TEMPERATURES ACROSS THE SOUTH. && .RIW WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM MIDNIGHT MDT TONIGHT THROUGH LATE SATURDAY NIGHT WYZ016-017. && SHORT TERM...C.BAKER LONG TERM...AEM AVIATION...BERC FIRE WEATHER...TEAM RIVERTON HYDROLOGY...C.BAKER
Hazardous weather outlook, Jun 23, 3:30 PM MDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 330 PM MDT THU JUN 23 2011 WYZ001>020-022>030-241104- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 330 PM MDT THU JUN 23 2011 ...FLOOD WATCH FOR THE WIND RIVER TONIGHT THROUGH SATURDAY NIGHT... ...FLOOD WARNING FOR THE WIND RIVER NEAR DUBOIS THROUGH NOON FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND CENTRAL WYOMING TODAY AND TONIGHT. A FEW OF THE STORMS COULD BECOME QUITE STRONG...PRODUCING GUSTY WINDS IN EXCESS OF 45 MPH... FREQUENT LIGHTNING...SMALL HAIL AND BRIEF VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... FRIDAY...ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE BIG HORN BASIN...JOHNSON AND NATRONA COUNTIES...LESS INTENSE STORMS ARE POSSIBLE ELSEWHERE. EXCESSIVE SNOWMELT DUE TO WARM TEMPERATURES WILL CAUSE A RISE IN RIVER LEVEL ON THE WIND RIVER FROM DUBOIS THROUGH RIVERTON. FLOODING IS LIKELY THIS WEEKEND IN LOW LYING AREAS ADJACENT TO THE WIND RIVER. SATURDAY THROUGH TUESDAY...ISOLATED TO SCATTERED THUNDERSTORMS ACROSS NORTHERN WYOMING. CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT AS RECORD MOUNTAIN SNOWPACK BEGINS TO MELT MORE RAPIDLY WITH THE EXPECTED WARM-UP INTO THE WEEKEND. SOME LOCATIONS COULD DEVELOP OR CONTINUE TO EXPERIENCE MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER AND FLOODING. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jun 23, 5:52 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 552 PM MDT THU JUN 23 2011 WYZ012>014-025-240100- JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS- UPPER GREEN RIVER BASIN FOOTHILLS-WIND RIVER MOUNTAINS WEST- 552 PM MDT THU JUN 23 2011 STRONG THUNDERSTORMS WILL BE MOVING ACROSS TETON...AND FAR NORTHERN SUBLETTE COUNTIES THROUGH 700 PM MDT. THESE STORMS ARE PRODUCING FREQUENT CLOUD-TO-GROUND LIGHTNING...BRIEF HEAVY RAIN.... AND HAIL UP TO ONE-HALF INCH IN DIAMETER. GREYS RIVER ROAD...BONDURANT AND EVENTUALLY THE GREEN RIVER LAKES AREA AND TOGWOTEE PASS WILL BE IMPACTED BY THESE STORMS. MOTORISTS ON HIGHWAY 191 FROM AROUND BONDURANT TO WARREN BRIDGE SHOULD BE PREPARED FOR HEAVY RAIN AND REDUCED VISIBILITY. CNJ/DSB
Local storm report, Jun 23, 6:07 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
607 PM MDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 SSE LOVELL 44.81N 108.38W
06/23/2011 E0.75 INCH BIG HORN WY TRAINED SPOTTER
&&
CJONESSpecial weather statement, Jun 23, 6:22 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 622 PM MDT THU JUN 23 2011 WYZ014-015-017>019-240100- GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY- 622 PM MDT THU JUN 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN SUBLETTE AND CENTRAL FREMONT COUNTIES UNTIL 700 PM MDT... AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WIND RIVER PEAK...OR 17 MILES WEST OF LANDER...MOVING EAST AT 30 MPH. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING...BRIEF HEAVY RAIN...AND PEA SIZED HAIL. THIS STORM WILL BE NEAR... SINKS CANYON STATE PARK AROUND 640 PM MDT. STATE HWY 131 AROUND 645 PM MDT. LANDER AROUND 650 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4291 10841 4260 10836 4264 10913 4284 10916 TIME...MOT...LOC 0021Z 265DEG 27KT 4274 10902 JONES
Special weather statement, Jun 23, 6:46 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 646 PM MDT THU JUN 23 2011 WYZ002-007-014>017-025-240130- ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-UPPER GREEN RIVER BASIN FOOTHILLS WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY- 646 PM MDT THU JUN 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRINGS...EXTREME SOUTHERN PARK...NORTHERN SUBLETTE AND NORTHWESTERN FREMONT COUNTIES UNTIL 730 PM MDT... AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF DOUBLE CABIN CAMPGROUND TO FREMONT PEAK...AND MOVING EAST AT 55 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... BURRIS AND U.S. HWY 287/26 MILE MARKER 80 AROUND 655 PM MDT. WASHAKIE NEEDLES...U.S. HWY 287/26 MILE MARKER 90 AND CROWHEART AROUND 700 PM MDT. BULL LAKE...HWY JCT 287 AND 26 AND DIVERSION DAM REST AREA AROUND 705 PM MDT. U.S. HWY 26 MILE MARKER 100 AND ANCHOR DAM AROUND 710 PM MDT. PILOT BUTTE RESERVOIR AND MORTON AROUND 715 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4384 10884 4304 10869 4304 10992 4381 10991 TIME...MOT...LOC 0046Z 269DEG 75KT 4372 10958 4308 10958 ALLEN
Special weather statement, Jun 23, 7:20 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 720 PM MDT THU JUN 23 2011 WYZ003-004-006-240400- CODY FOOTHILLS-NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- 720 PM MDT THU JUN 23 2011 SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE GUSTY OUTFLOW WINDS OF 40 TO 50 MPH ACROSS THE BIG HORN BASIN THROUGH THIS EVENING. MOST OF THE SHOWERS AND STORMS WILL ONLY PRODUCE LIGHT RAINFALL. IF YOU ARE PLANNING TO BE OUTDOORS THIS EVENING BE PREPARED FOR GUSTY WIND THROUGH 10 PM.
Special weather statement, Jun 23, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
721 PM MDT THU JUN 23 2011
WYZ002-003-005>007-015>017-240200-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-OWL CREEK AND BRIDGER
MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN
WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS
EAST WY-
721 PM MDT THU JUN 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHAKIE...HOT SPRINGS...
EXTREME SOUTHERN PARK AND NORTHERN FREMONT COUNTIES UNTIL 800 PM
MDT...
AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DOUBLE CABIN
CAMPGROUND TO 6 MILES NORTHEAST OF U.S. HWY 287/26 MILE MARKER 80 TO
U.S. HWY 287/26 MILE MARKER 90 TO 12 MILES SOUTHWEST OF BULL LAKE...
AND MOVING EAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
U.S. HWY 26 MILE MARKER 100 AND WASHAKIE NEEDLES AROUND 725 PM MDT.
PILOT BUTTE RESERVOIR...PAVILLION AND MORTON AROUND 730 PM MDT.
GRASS CREEK RD...STATE HWY 134 MILE MARKER 20...STATE HWY 132...OCEAN
LAKE...ANCHOR DAM AND KINNEAR AROUND 735 PM MDT.
OWL CREEK RD AROUND 740 PM MDT.
GRASS CREEK AND MISSOURI FLAT RD AROUND 745 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. A FLOOD WARNING IS IN EFFECT FOR
PORTIONS OF THE ADVISED AREA AROUND DUBOIS...A FLOOD WATCH IS IN
EFFECT FOR THE REST OF THE AREA...FLOODING MAY BEGIN OR WORSEN
SUDDENLY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. DO NOT
ENTER FLOOD WATERS UNDER ANY CIRCUMSTANCE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4404 10814 4358 10772 4344 10768 4318 10779
4302 10927 4322 10929 4336 10963 4384 10973
TIME...MOT...LOC 0117Z 261DEG 70KT 4382 10945 4344 10909
4330 10904 4312 10913
ALLENThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:22 PM MDT | Special Weather Statement | RIW | Fremont | 38 min |
| Jun 23, 6:46 PM MDT | Special Weather Statement | RIW | 44 min | |
| Jun 23, 7:23 PM MDT | Special Weather Statement | RIW | Lincoln | 37 min |
| Jun 23, 7:26 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln | 32 min |
| Jun 23, 7:44 PM MDT | Special Weather Statement | RIW | Fremont | 46 min |
| Jun 23, 7:59 PM MDT | Special Weather Statement | RIW | Hot Springs | 46 min |
| Jun 23, 8:03 PM MDT | Special Weather Statement | RIW | 42 min | |
| Jun 23, 8:13 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 62 min |
| Jun 23, 8:21 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Natrona | 54 min |
| Jun 23, 8:24 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 33 min |
| Jun 23, 8:37 PM MDT | Special Weather Statement | RIW | Natrona | 38 min |
| Jun 23, 8:53 PM MDT | Special Weather Statement | RIW | 37 min | |
| Jun 23, 9:19 PM MDT | Special Weather Statement | RIW | Natrona | 41 min |
| Jun 24, 10:09 AM MDT | Special Weather Statement | RIW | 51 min | |
| Jun 24, 10:58 AM MDT | Special Weather Statement | RIW | 47 min | |
| Jun 24, 10:59 AM MDT | Flood Watch | RIW | Big Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 4 more | 9 hr |
| Jun 24, 11:02 AM MDT | Special Weather Statement | RIW | Park | 43 min |
| Jun 24, 11:49 AM MDT | Special Weather Statement | RIW | 41 min | |
| Jun 24, 12:06 PM MDT | Special Weather Statement | RIW | Park | 39 min |
| Jun 24, 12:31 PM MDT | Special Weather Statement | RIW | Natrona | 44 min |
| Jun 24, 12:33 PM MDT | Special Weather Statement | RIW | 42 min | |
| Jun 24, 12:45 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Park | 30 min |
| Jun 24, 1:12 PM MDT | Special Weather Statement | RIW | Natrona | 48 min |
| Jun 24, 1:16 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 44 min |
| Jun 24, 1:25 PM MDT | River Flood Warning | RIW | Fremont | 35 hr |
| Jun 24, 1:25 PM MDT | River Flood Warning | RIW | Fremont | 17 days |
| Jun 24, 1:45 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 17 min |
| Jun 24, 2:01 PM MDT | Special Weather Statement | RIW | Big Horn | 29 min |
| Jun 24, 2:19 PM MDT | Flash Flood Warning | RIW | Big Horn | 3 hr |
| Jun 24, 2:24 PM MDT | Special Weather Statement | RIW | Fremont | 51 min |
| Jun 24, 2:46 PM MDT | Special Weather Statement | RIW | Fremont | 44 min |
| Jun 24, 3:12 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 48 min |
| Jun 24, 3:14 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 61 min |
| Jun 24, 3:42 PM MDT | Special Weather Statement | RIW | Fremont | 63 min |
| Jun 24, 3:52 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Natrona | 38 min |
| Jun 24, 4:13 PM MDT | Special Weather Statement | RIW | Natrona | 32 min |
| Jun 24, 4:31 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 44 min |
| Jun 24, 4:38 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 37 min |
| Jun 24, 5:02 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 43 min |
| Jun 24, 5:12 PM MDT | Special Weather Statement | RIW | Sweetwater | 48 min |
| Jun 24, 5:17 PM MDT | Areal Flood Advisory | RIW | Natrona | 63 min |
| Jun 24, 5:38 PM MDT | Areal Flood Warning | RIW | Big Horn | 8 days |
Nearby
Special Weather Statements in Wyoming, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.